There have been 7 drug regulatory agency warnings from two countries (United States and Canada) on Adderall. These are as follows:
United States, June 15, 2009: The FDA reported on a study reviewing 564 healthy children taking stimulants who died suddenly. They notified the public that there might be an association between the use of stimulant medications (including Adderall) and sudden death in healthy children. Source: “Stimulant Medications Used in Children with Attention-Deficit/Hyperactivity Disorder – Communication about an Ongoing Safety Review,” Food and Drug Administration, June 15, 2009.
United States, February 21, 2007: The FDA directed ADHD drug manufacturers to distribute “patient friendly” guides to consumers warning about serious psychiatric and cardiovascular problems, including stroke, heart attack, sudden death and psychotic reactions caused by ADHD drugs (which includes Adderall). Source: “FDA Directs ADHD Drug Manufacturers to Notify Patients about Cardiovascular Adverse Events and Psychiatric Adverse Events,” FDA News, February 21, 2007.
Canada, September 21, 2006: Health Canada increased warnings on ADHD drugs, (including Adderall) due to the “potential for psychiatric adverse events“ including agitation and hallucinations. This is in addition to earlier Canadian warnings of cardiovascular risks from ADHD Drugs including cardiac arrest, stroke and sudden death. Source: “New Information Regarding Uncommon Psychiatric Adverse Events for All ADHD Drugs” Information Update, September 21, 2006.
Canada, May 26, 2006: Health Canada issued new warnings of rare heart risks for all drugs prescribed for ADHD, including the risk of sudden death. The public advisory cautioned that the stimulants (including Adderall) can increase heart rate and blood pressure and that this can result in “cardiac arrests, strokes or sudden deaths.” This warning applies to both adults and children. Source: “New cautions regarding rare heart-related risks for all ADHD drugs,” Health Canada, 2006-35, May 26, 2006.
United States, February 09, 2006: The FDA’s Drug Safety and Risk Management Advisory Committee urged that the strongest “black box” warning be issued for ADHD stimulants, including Ritalin, Adderall and Concerta because of the risk of heart attacks, strokes and sudden deaths. Dr. Steven Nissen, a cardiologist and member of the advisory committee called this a “potential public health crisis.” The FDA said it had received reports of about 25 deaths linked to the drugs and a larger number of cases involving serious consequences, such as heart attacks. Source: “Warning Urged for ADHD Drugs” LATimes.com, February 10, 2006.
Canada, February 01, 2005: In 2005, Health Canada had temporarily suspended the marketing of Adderall XR (Extended Release, given once a day) due to reports of 20 sudden unexplained deaths (14 in children) and 12 strokes (2 in children) in patients taking Adderall or Adderall XR. Source: “Public Health Advisory for Adderall and Adderall XR” FDA Public Health Advisory, February 9, 2005.
United States, August 01, 2004: The FDA reviewed post-marketing adverse cardiovascular (heart) reactions for all stimulants and relabeled Adderall to carry a warning about sudden cardiovascular deaths, especially in children with underlying heart disease. Source: “Follow up review of AERS search identifying cases of sudden death occurring with drugs used for the treatment of Attention Deficit Hyperactivity Disorder (ADHD),” FDA Advisory Committee, February 28, 2006.
This brochure is a simple guide that documents the dangerous and deadly side effects of the drugs prescribed to millions of men, women and children diagnosed with bogus mental disorders.
Please note: No one should attempt to get off of psychiatric drugs without doctor’s supervision. To help find medical practitioners in your area, click here
SHARE YOUR STORY/COMMENT